Hail, Ripley
- When
- June 7, 10:01 PM CST
- Where
- Ripley County, Bennett
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.733, -91.000
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 7, 2:36 PM CST, 7 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 336 PM CDT TUE JUN 7 2005 .DISCUSSION... SHORT TERM/TONIGHT THROUGH WEDNESDAY NIGHT/... MINOR MCV NOTED IN 12Z 500/700 MB ANALYSIS OVER S CNTRL MO HAS SLOWLY MOVED ACROSS THE SRN 1/3 OF MO FROM THIS MORNING THROUGH THIS AFTERNOON. ITS INTERACTION WITH A NARROW N-S ORIENTED LOW LEVEL /925-850MB/ MOISTURE RIDGE HAS AIDED IN THE PERSISTANCE OF THE MESOCALE FEATURE OVER ERN MO. THIS FEATURE SHOULD RUN OUT OF A PERSISTENT DEEP MOISTURE SOURCE AS IT MOVES EWD INTO SWRN IL/WR KY NDURING THE EVENING...SO ANTICIPATE A QUICK DEMISE BEFORE 01Z/8 PM CDT/. THE CONVECTION FURTHER TO THE SOUTH...NEAR THE MO BOOTHEEL...SHOULD DISSIPATE WITH THE LOSS OF EFFECTIVE INSOLATION /SUNSHINE/ AND STRATIFICATION OF THE PLANETARY BOUNDARY THIS EVENING. ALTHOUGH WEAK LIFT WITH PASSING VORT LOBES MAY PRODUCE ENOUGH LIFT FOR CLOUDS OVERNIGHT...THERE SHOULD BE INSUFFICIENT INSTABILITY TO GENERATE CONVECTION UNTIL EARLY WEDNESDAY AFTERNOON. BY THAT TIME...A VORT AXIS OVER KS/OK/TX SHOULD INTERSECT MOISTURE OVER THE SOUTHEASTERN PART OF THE PAH FORECAST AREA. AT THIS TIME...THE BEST CHANCE FOR PRECIPITATION SHOULD BE OVER THE EASTERN SECTIONS. THE GFS...AND RECENTLY THE 12 KM NAM...ARE HINTING AT THE SAME REGION FOR AFTERNOON/EVENING CONVECTION. LONGER TERM/THURSDAY THROUGH TUESDAY/... THURSDAY IS THE MOST PROBLEMATIC...AS A DECENT SOUTHEASTERLY FETCH OF MOISTURE INTERSECTS WITH PASSING DISTURBANCES IN SWLY FLOW OVER MO/AR. THE GFS/UKMET TREND TOWARD BUILDING A RIDGE FROM NRN MX/TX NORTHEASWARD THROUGH FRIDAY. I STILL KEEP TOWARD A MAINLY DIURNAL TREND FOR CONVECTION THROUGH SATURDAY. I AM A LITTLE LEARY ABOUT THE GFS PROGGED GULF OF MEXICO LOW MOVING NWD INTO THE LOWER MS VALLEY. THE TPC MODEL OUTPUT IN AWIPS...PLUS HPC DISCUSSIONS...SUGGEST A MUCH SLOWER AND FURTHER EAST INFLUX OF MOISTURE THAT PROGGED BY THE GFS NUMERICAL MODEL. IN FACT THE GFS MODEL IS MOVING THE EXTRATROPICAL LOW FROM THE GULFMEX FURTHER EAST IN EACH OF THE LAST TWO MODEL RUNS. THE MAIN AFFECT FROM ANY GULF OF MEXICO LOW WILL BE TO MODIFY THE FETCH OF MOISTURE OVER THE PAH FORECAST AREA. I HAVE KEPT SMALL ...MAINLY DIURNAL CHANCES IN PLACE. BY TUESDAY...SHOULD THE LOW PROGGED BY THE GFS MOVED INLAND THROUGH THE LOWER MS VALLEY...I ANTICIPATE A VERY SHARP DEFORMATION ZONE...KEEPING MOST OF THE PAH FORECAST AREA IN THE DRY ZONE. WENT ABOVE GFS MOS MAXES AND BELOW MIN TEMPERATURES IN THE LONGER TERM. && .PAH WATCHES/WARNINGS/ADVISORIES... .KY...NONE. .MO...NONE. .IL...NONE. .IN...NONE. && SMITH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 420 AM CDT TUE JUN 7 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-081000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI... CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 420 AM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS...ISOLATED TO SCATTERED IN COVERAGE...WILL BE POSSIBLE ACROSS THE FOUR STATE AREA TODAY AND TONIGHT. WHILE AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE...MOST OF THE ACTIVITY SHOULD REMAIN BELOW SEVERE THRESHOLDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A DAILY CHANCE OF THUNDERSTORMS IS EXPECTED...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. MOST OF THE ACTIVITY SHOULD REMAIN BELOW SEVERE THRESHOLDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RJP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 826 PM CDT TUE JUN 7 2005 MOZ100-107>109-080200- BUTLER MO-CARTER MO-RIPLEY MO-WAYNE MO- 826 PM CDT TUE JUN 7 2005 A LINE OF SHOWERS AND THUNDERSTORMS WILL NORTHEAST ACROSS CARTER COUNTY. DEADLY LIGHTNING...WIND GUSTS IN EXCESS OF 30 MPH...AND HEAVY DOWNPOURS CAN BE EXPECTED WITH THE PASSAGE OF THIS LINE OF STORMS. LOCATIONS THAT WILL BE AFFECTED THROUGH 8 PM INCLUDE FREEMONT AND VAN BUREN.
The Memphis radar (KNQA), 185 km away, was scanning. The volume nearest the first event began at 04:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453732.